Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Sep 2, 2021, 9:43 PM CDT for Morris County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2021, 9:43 PM CDT (02:43 UTC)
- Expired
- Sep 2, 2021, 10:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.25 in
- Wind
- 40
County Morris County, KS
The radar
The Topeka radar (KTWX), 60 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
451
WWUS83 KTOP 030243
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
943 PM CDT Thu Sep 2 2021
KSZ037-030315-
Morris-
943 PM CDT Thu Sep 2 2021
...Strong thunderstorms will impact portions of central Morris County
through 1015 PM CDT...
At 942 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Latimer to 5 miles west of Wilsey to near
Burdick. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Council Grove, White City, Dwight, Wilsey, Parkerville, Latimer,
Council Grove Lake and Burdick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for central and
east central Kansas.
&&
LAT...LON 3856 9685 3874 9693 3876 9693 3887 9657
3866 9649 3852 9662 3852 9687
TIME...MOT...LOC 0242Z 237DEG 31KT 3877 9685 3861 9678 3854 9684
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
GarganWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Sep 2, 6:46 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 2, 6:46 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Topeka KS 646 PM CDT Thu Sep 2 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 318 PM CDT Thu Sep 2 2021 This afternoon a mid level trough was moving across western Nebraska into southeast Colorado while another wave was showing up across eastern Nebraska into far northeast Kansas at 1930Z. An area of convection has persisted from southwest Kansas into north central Kansas through the day resulting in cooler temperatures and a more stable atmosphere over north central Kansas. To the south where skies were clear temperatures warmed into the 90s resulting in SBCAPE of 2000-4000 J/kg. A theta-e max and corresponding area near 1.5 to 2 inches of precipital water extended from northwest Oklahoma across north central Kansas into eastern Nebraska. The rest of the afternoon and tonight will gradually see an uptick in convection as the mid level trough moves eastward and the low level jet increases to around 40 kts this evening. A differential heating boundary extends across central Kansas and will act as a pseudo dryline as dew points to the south have mixed into the mid 60s while dewpoints in the lower 70s were present to the north. Expect convection to continue to develop this afternoon in the convergence area and move east northeast into north central Kansas. The scattered activity is expected to continue into the evening hours. As mentioned above the advance of the mid level trough and low level jet will provide ample lift both dynamic and also isentropic across eastern Kansas into southwest Iowa tonight. The LLJ will veer to the southwest overnight focusing the potential for heavy rainfall from northeast Kansas into northwest Missouri and adjacent parts of southeast Nebraska and southwest Iowa. The area of potential heavy rainfall shifts southward on Friday to areas south of Interstate 70 where the 850 mb boundary sets up and where best convergence is noted Friday night. There is the potential of 2 to 3 inches of rainfall with locally higher amounts. State of soils precludes a flash flood watch at this time as much of the area has been dry. On Saturday a trough will moves across the northern and central Plains moving the front south out of Kansas and bringing an end to rainfall. A dry period is then expected from Sunday through next Thursday with seasonal temps in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 639 PM CDT Thu Sep 2 2021 Storms continue around the KMHK terminal with a more established line of storms to the south and then another area of storms to the northwest. Still anticipating storms move into KMHK terminal this evening but may be delayed for a few hours. Storm timing for KTOP/KFOE still appears to be later into the evening so have little change for eastern terminals at this time but may need to update if storms currently south of KMHK maintain themselves as they advance east. Confidence in this is only medium at this time. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...53 AVIATION...Drake
Hazardous weather outlook, Sep 2, 3:27 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 327 PM CDT Thu Sep 2 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-032030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 327 PM CDT Thu Sep 2 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight Strong to severe storms will continue to be possible this evening and tonight across the outlook area. Damaging winds, large hail and locally heavy rainfall will be the main hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional rounds of thunderstorms and heavy rainfall are possible Friday afternoon through Saturday and may result in flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Sep 2, 6:21 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
621 PM CDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 4 NNW WOODBINE 38.84N 97.00W
09/02/2021 DICKINSON KS TRAINED SPOTTER
3-4 INCH TREE LIMBS DOWN AND DIME AND
PENNY-SIZED HAIL.
&&
NGSpecial weather statement, Sep 2, 6:58 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Topeka KS
658 PM CDT Thu Sep 2 2021
KSZ036-037-030030-
Geary-Morris-
658 PM CDT Thu Sep 2 2021
...Strong thunderstorms will impact portions of southeastern Geary
and northwestern Morris Counties through 730 PM CDT...
At 658 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Grandview Plaza to near White
City to 5 miles northwest of Wilsey. Movement was northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
White City, Dwight and Parkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
&&
LAT...LON 3878 9681 3894 9683 3904 9654 3887 9650
3868 9653 3865 9683
TIME...MOT...LOC 2358Z 246DEG 19KT 3896 9677 3881 9673 3869 9676
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FlanaganSpecial weather statement, Sep 2, 8:16 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Topeka KS
816 PM CDT Thu Sep 2 2021
KSZ037-038-054-030145-
Wabaunsee-Lyon-Morris-
816 PM CDT Thu Sep 2 2021
...Strong thunderstorms will impact portions of eastern Morris,
southern Wabaunsee and northwestern Lyon Counties through 845 PM
CDT...
At 815 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Volland to near Bushong to
8 miles northeast of Strong City. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Emporia, Eskridge, Americus, Allen, Admire, Bushong and Dunlap.
This includes the following highways...
Interstate 35 between mile markers 128 and 129.
Kansas Turnpike between mile markers 127 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
&&
LAT...LON 3841 9635 3852 9635 3852 9649 3859 9646
3880 9648 3893 9608 3866 9604 3841 9620
TIME...MOT...LOC 0115Z 258DEG 21KT 3884 9631 3863 9627 3845 9640
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FlanaganSpecial weather statement, Sep 2, 8:41 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Topeka KS
841 PM CDT Thu Sep 2 2021
KSZ010-022-023-030215-
Pottawatomie-Riley-Marshall-
841 PM CDT Thu Sep 2 2021
...A strong thunderstorm will impact portions of north central Riley,
northwestern Pottawatomie and southern Marshall Counties through 915
PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Blue Rapids, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blue Rapids, Frankfort and Lillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until midnight CDT for northeastern
Kansas.
&&
LAT...LON 3955 9623 3951 9670 3965 9675 3978 9633
TIME...MOT...LOC 0141Z 254DEG 29KT 3959 9655
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
BDSpecial weather statement, Sep 2, 9:19 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Topeka KS
919 PM CDT Thu Sep 2 2021
KSZ035>037-030245-
Geary-Dickinson-Morris-
919 PM CDT Thu Sep 2 2021
...Strong thunderstorms will impact portions of southeastern
Dickinson, southwestern Geary and western Morris Counties through 945
PM CDT...
At 918 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chapman to 4 miles northwest of
Lincolnville. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Herington, White City, Hope, Woodbine, Wilsey, Parkerville, Latimer
and Burdick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for central and
east central Kansas.
&&
LAT...LON 3861 9693 3861 9710 3894 9707 3903 9664
3852 9667 3852 9693
TIME...MOT...LOC 0218Z 228DEG 31KT 3896 9700 3855 9700
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GarganSpecial weather statement, Sep 2, 9:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
943 PM CDT Thu Sep 2 2021
KSZ037-030315-
Morris-
943 PM CDT Thu Sep 2 2021
...Strong thunderstorms will impact portions of central Morris County
through 1015 PM CDT...
At 942 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Latimer to 5 miles west of Wilsey to near
Burdick. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Council Grove, White City, Dwight, Wilsey, Parkerville, Latimer,
Council Grove Lake and Burdick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for central and
east central Kansas.
&&
LAT...LON 3856 9685 3874 9693 3876 9693 3887 9657
3866 9649 3852 9662 3852 9687
TIME...MOT...LOC 0242Z 237DEG 31KT 3877 9685 3861 9678 3854 9684
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GarganThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:18 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 27 min |
| Sep 2, 7:44 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 31 min |
| Sep 2, 8:16 PM CDT | Special Weather Statement | TOP | Lyon | 29 min |
| Sep 2, 8:41 PM CDT | Special Weather Statement | TOP | Marshall | 34 min |
| Sep 2, 8:41 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 34 min |
| Sep 2, 9:11 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 34 min |
| Sep 2, 9:19 PM CDT | Special Weather Statement | TOP | Geary | 26 min |
| Sep 3, 12:01 AM CDT | Special Weather Statement | TOP | Lyon | 29 min |
| Sep 3, 12:09 AM CDT | River Flood Warning | TOP | Marshall | 10 hr |
| Sep 3, 12:17 AM CDT | Areal Flood Advisory | TOP | Lyon, Osage | 7 hr |
| Sep 3, 12:31 AM CDT | Special Weather Statement | TOP | Osage | 29 min |
| Sep 3, 12:57 AM CDT | Special Weather Statement | TOP | Osage | 33 min |
| Sep 3, 1:29 AM CDT | Special Weather Statement | TOP | Shawnee | 46 min |
| Sep 3, 1:41 AM CDT | Areal Flood Advisory | TOP | Lyon, Osage, Shawnee, Wabaunsee | 6 hr |
| Sep 3, 3:34 AM CDT | Flash Flood Watch | TOP | Anderson, Coffey, Dickinson, Douglas, Franklin, Geary and 5 more | 33 hr |
| Sep 3, 4:34 AM CDT | Areal Flood Advisory | TOP | Geary, Riley | 3 hr |
| Sep 3, 5:21 AM CDT | Flash Flood Warning | TOP | Douglas | 3 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.